Alert archive / Virginia / Gale Warnings in 2012

Gale Warning 15, NWS Baltimore/Washington

April 11, 2012

NWS Baltimore/Washington issued this gale warning at Apr 11, 2012, 6:02 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 6:02 PM EDT (22:02 UTC)
Expired
Apr 11, 2012, 10:20 PM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WHUS71 KLWX 112202
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
602 PM EDT WED APR 11 2012

ANZ531>534-537-539>541-543-120615-
/O.EXP.KLWX.GL.W.0014.000000T0000Z-120411T2200Z/
/O.UPG.KLWX.SC.Y.0090.000000T0000Z-120412T2200Z/
/O.NEW.KLWX.GL.W.0015.120411T2202Z-120412T0600Z/
/O.NEW.KLWX.SC.Y.0092.120412T0600Z-120412T2200Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
602 PM EDT WED APR 11 2012

...GALE WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT
THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE 
  SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-535-536-538-542-120615-
/O.EXP.KLWX.GL.W.0014.000000T0000Z-120411T2200Z/
/O.UPG.KLWX.SC.Y.0091.000000T0000Z-120412T0200Z/
/O.NEW.KLWX.GL.W.0015.120411T2202Z-120412T0600Z/
/O.CON.KLWX.SC.Y.0090.120412T1300Z-120412T2200Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
PATUXENT RIVER TO BROOMES ISLAND MD-
602 PM EDT WED APR 11 2012

...GALE WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EDT
THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. THE
GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS
NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM 9 AM TO 6 PM EDT THURSDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE 
  SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
373 
WHUS71 KLWX 112335
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
735 PM EDT WED APR 11 2012

ANZ531>534-537-539>541-543-120745-
/O.CON.KLWX.GL.W.0015.000000T0000Z-120412T0600Z/
/O.CON.KLWX.SC.Y.0092.120412T0600Z-120412T2200Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
735 PM EDT WED APR 11 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-535-536-538-542-120745-
/O.CON.KLWX.GL.W.0015.000000T0000Z-120412T0600Z/
/O.CON.KLWX.SC.Y.0090.120412T1300Z-120412T2200Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
PATUXENT RIVER TO BROOMES ISLAND MD-
735 PM EDT WED APR 11 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EDT THURSDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
521 
WHUS71 KLWX 120220
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 PM EDT WED APR 11 2012

ANZ531>534-537-539>541-543-121030-
/O.CAN.KLWX.GL.W.0015.000000T0000Z-120412T0600Z/
/O.EXT.KLWX.SC.Y.0092.120412T0220Z-120412T2200Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1020 PM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
6 PM EDT THURSDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-536-538-542-121030-
/O.CAN.KLWX.GL.W.0015.000000T0000Z-120412T0600Z/
/O.EXT.KLWX.SC.Y.0090.120412T0220Z-120412T2200Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
PATUXENT RIVER TO BROOMES ISLAND MD-
1020 PM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
6 PM EDT THURSDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-121030-
/O.CAN.KLWX.GL.W.0015.000000T0000Z-120412T0600Z/
/O.CON.KLWX.SC.Y.0090.120412T1300Z-120412T2200Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
1020 PM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EDT
THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
9 AM TO 6 PM EDT THURSDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Apr 11, 3:35 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 11, 3:35 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT WED APR 11 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC THROUGH
FRIDAY...BUT MOVE OFFSHORE BY EARLY SATURDAY. SOUTHERLY FLOW ON THE
BACK SIDE OF THE HIGH CENTER WILL USHER IN ABOVE NORMAL TEMPERATURES
FOR THE WEEKEND INTO EARLY NEXT WEEK.
&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A POTENT UPPER LOW WILL CONTINUE TO MOVE SEWD THRU THE NRN-MID
ATLANTIC STATES THRU THIS EVE BEFORE MOVING OFF THE LATE TNGT. DPVA
AHEAD OF THE UPPER LOW AND COLD POOL ALOFT HAS PROVIDE ENOUGH LIFT
AND INSTABILITY FOR SHOWERS ACROSS THE ENTIRE CWA. HAVE INCREASED
POPS TO ACCOUNT FOR NUMEROUS COVERAGE THRU THE REST OF THE AFTN.
THERE HAVE BEEN NUMEROUS REPORTS OF RAIN SHOWERS MIXING IN WITH
SNOW. HOWEVER...SOUNDING AND SFC DRY-/WET-BULB TEMPERATURES
DEFINITIVELY SUPPORT SNOW PELLETS /I.E. GRAUPEL/ RATHER THAN SNOW.
INVERTED-V SOUNDING SUPPORTS POTENTIAL FOR GUSTY WINDS WITH ANY
SHOWER. WIND GUSTS TO 35 MPH WILL BE POSSIBLE. SHOWER ACTIVITY
SHOULD DIMINISH TOWARD SUNSET AS THE BEST LIFT SHIFTS EAST OF THE
CWA AND DAYTIME HEATING CEASES.

FOR LOCATIONS ALONG AND WEST OF THE ALLEGHENY FRONT...AN UPSLOPE
COMPONENT TO THE LOW-LEVEL FLOW AND COLDER AIR WILL ALLOW PERIODS OF
SNOW SHOWERS TO CONTINUE THRU TNGT. SNOWFALL WILL GENERALLY BE AN
INCH OR LESS...HOWEVER LOCALLY HIGHER AMOUNTS OF TWO INCHES WILL BE
POSSIBLE FOR ELEVATIONS ABOVE 3000 FEET.

HIPRES CENTERED OVER THE MIDWEST WILL CONTINUE TO BUILD SEWD TOWARD
THE MID-ATLANTIC STATES TNGT. NW WINDS WILL DIMINISH A BIT AFTER
SUNSET...BUT SHOULD STILL BE SUSTAINED AROUND 5-15 MPH OVNGT. HAVE
TRENDED WARMER AS GRADIENT FLOW AND LINGERING CLOUDS WILL LIMIT
RADIATIONAL COOLING TNGT. MODEL GUIDANCE TENDS TO HAVE A COLD BIAS
DURING THIS SETUP. HAVE UPGRADED THE FREEZE WATCH TO A WRNG FOR THE
POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VLY. SUB-FREEZING TEMPS ARE
MOST LIKELY ALONG THE RIDGES. HAVE CANCELLED THE FREEZE WATCH FOR
COUNTIES FARTHER EAST WITH LOW TEMPS IN THE MID TO UPPER 30S. WINDS
WILL NOT BE FAVORABLE FOR FROST.
&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE UPPER TROUGH WILL PULL AWAY FROM EAST COAST ON THU. AT THE
SFC...HIPRES WILL CONTINUE TO BUILD IN FROM THE WEST. NW FLOW WILL
BE BREEZY AGAIN THU...BUT NOT AS STRONG AS TDA. MORE SUNSHINE WILL
YIELD SLIGHTLY WARMER TEMPS THU THAN TDA...WITH MAX TEMPS IN THE MID
TO UPPER 50S.
&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
NW FLOW TO CONTINUE ACROSS THE CWFA THROUGH FRIDAY MORNING. STRONG
SHORTWAVE TO DROP SE IN THE FLOW OVERNIGHT THURSDAY INTO FRIDAY
MORNING...BUT SHOULD ONLY LEND TO SOME INCREASED CLOUDINESS. RIDGING
ALOFT WILL BUILD IN FOR THE WEEKEND AND REMAIN IN PLACE THROUGH
EARLY NEXT WEEK.

HIGH PRESSURE AT THE SURFACE WILL MOVE OFFSHORE FRIDAY NIGHT/EARLY
SATURDAY. SOUTHERLY FLOW ON THE BACK SIDE OF THE HIGH PRESSURE WILL
BRING MOISTURE NORTHWARD FROM THE GULF OF MEXICO...WITH TEMPERATURES
RETURNING TO ABOVE NORMAL VALUES FOR THE WEEKEND INTO EARLY NEXT
WEEK. THE NEXT CHANCE OF MEASURABLE PRECIP LOOKS TO BE MID WEEK WITH
A FRONTAL BOUNDARY.

HAVE ISSUED A FREEZE WATCH FOR THE HIGHLANDS THURSDAY NIGHT/EARLY
FRIDAY MORNING.
&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS TNGT AND THU. SUSTAINED NW WINDS AROUND 10-15 KT WILL
GENERALLY GUST TO 25 KT THRU THE ERY EVE. NUMEROUS SHOWERS WILL
IMPACT THE TERMINALS THRU SUNSET. ANY SHOWERS WILL BE BRIEF...BUT
COULD BE ACCOMPANIED BY STRONGER WIND GUSTS TO 35 KT. NW WINDS
AROUND 10 KT WILL GUST TO 20 KT THU.

NO CIG/VSBY RESTRICTIONS EXPECTED FOR THE REMAINDER OF THE WEEK INTO
THE WEEKEND. N/NW WINDS WILL SHIFT TO THE S/SW FRIDAY NIGHT ON THE
BACK SIDE OF A HIGH PRESSURE CENTER.

&&

.MARINE...
HAVE UPGRADED ALL OF THE WATERS TO A GALE WRNG THRU 6 PM. ALTHOUGH
GRADIENT FLOW ONLY SUPPORTS 25 KT WIND GUSTS...NUMEROUS SHOWERS THAT
DEVELOPED THIS AFTN WILL HAVE THE POTENTIAL TO MIX DOWN 30-35 KT
GUSTS OVER THE WATERS. ONCE SHOWER ACTIVITY DIMINISHES TOWARD
SUNSET...GALE POTENTIAL WILL END AND WIDESPREAD SCA CONDITIONS
SHOULD PERSIST UNTIL THE LATE EVE.

GUSTY NORTHWEST WINDS WILL CONTINUE TO CHANNEL DOWN THE CHESAPEAKE
BAY AND LOWER TIDAL POTOMAC RIVER LATE TONIGHT. WILL CONTINUE WITH A
SMALL CRAFT ADVISORY FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF POOLES
ISLAND AND THE LOWER TIDAL POTOMAC RIVER. SCA IN EFFECT FOR ALL
MARINE ZONES ON THU. NW WINDS WILL GUST TO 20 KT.

HIGH PRESSURE ACROSS THE WATERS THURSDAY NIGHT AND FRIDAY. THE HIGH
CENTER WILL MOVE OFFSHORE FRIDAY NIGHT/EARLY SATURDAY. WITH HIGH
PRESSURE OVERHEAD...WIND SPEEDS ARE EXPECTED TO REMAIN AOB 10 KT.
SOME SOUTHERLY CHANNELING IS POSSIBLE ON SATURDAY AS WINDS SWITCH TO
THE S/SW BUT WILL KEEP SPEEDS NEAR 15 KT AT THIS TIME. WINDS WILL
REMAIN S/SW THROUGH THE MIDDLE OF NEXT WEEK.
&&

.FIRE WEATHER...
GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY EVENING AND
FUEL MOISTURE REMAINS VERY LOW EAST OF THE ALLEGHENY HIGHLANDS. THE
COMBINATION OF COOLER TEMPERATURES AND NUMEROUS SHOWERS WILL KEEP
THE RELATIVE HUMIDITY HIGHER THE REST OF THIS AFTERNOON COMPARED TO
RECENT DAYS. ANY PRECIPITATION WILL BE LIGHT AND IT WILL LIKELY
PROVIDE LITTLE RELIEF TO THE LOW FUEL MOISTURE.

SURFACE WIND GUSTS TO 35 MPH ARE POSSIBLE IN SHOWERS UNTIL SUNSET...
BUT THE HIGHER RELATIVE HUMIDITY WILL PREVENT METEOROLOGICAL
CONDITIONS FROM MEETING RED FLAG WARNING CRITERIA ACROSS MOST
LOCATIONS. THE ONE EXCEPTION IS ACROSS CENTRAL VIRGINIA WHERE RH
VALUES WILL REMAIN NEAR 30 PERCENT. A RED FLAG WARNING WILL CONTINUE
FOR THIS AREA. WILL CONTINUE THE MENTION OF AN ENHANCED FIRE THREAT
IN A SPECIAL WEATHER STATEMENT FOR THE REST OF THE AREA DUE TO
NUMEROUS BRUSH FIRES OCCURRING AND GUSTY WINDS.

WINDS WILL SLOWLY DIMINISH TONIGHT DUE TO THE LOSS OF THE DEEP
MIXING LAYER. BREEZY AND DRY CONDITIONS ARE EXPECTED THURSDAY. AN
ENHANCED FIRE THREAT IS LIKELY...BUT WIND SPEEDS MAY BE JUST BELOW
FIRE WEATHER WATCH/RED FLAG WARNING CRITERIA.

FIRE WEATHER CONCERNS WILL CONTINUE INTO FRIDAY AND SATURDAY. LIGHT
NORTH WINDS AT OR BELOW 10 KT EXPECTED ON FRIDAY. WINDS WILL SWITCH
AROUND TO THE SOUTH ON FRIDAY NIGHT...WITH SPEEDS CONTINUING AOB 10
KT ON SATURDAY. RH VALUES WILL CONTINUE AOB 30 PERCENT ON FRIDAY.
SLIGHTLY HIGHER RH VALUES EXPECTED ON SATURDAY AS MOISTURE BEGINS TO
INCREASE IN THE SOUTHERLY FLOW.

LOOKS LIKE THE NEXT CHANCES OF PRECIP WILL BE DURING THE MIDDLE OF
NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING
     FOR MDZ501-502.
     FREEZE WARNING FROM 2 AM TO 9 AM EDT THURSDAY FOR MDZ501-502.
VA...FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING
     FOR VAZ503-504.
     FREEZE WARNING FROM 2 AM TO 9 AM EDT THURSDAY FOR VAZ025>027-
     029-036-503-504.
     RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ025-036-
     037.
WV...FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING
     FOR WVZ050-055-501>506.
     FREEZE WARNING FROM 2 AM TO 9 AM EDT THURSDAY FOR WVZ050-055-
     501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ531>534-
     537-539>541-543.
     GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>543.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ530-
     535-536-538-542.
     SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM EDT THURSDAY FOR ANZ530-
     535-536-538-542.

&&

KLEIN/LISTEMAA
Hazardous weather outlook, Apr 11, 2:08 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
208 PM EDT WED APR 11 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
121200-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
208 PM EDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING HAS BEEN ISSUED UNTIL 6 PM TODAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE WATERS DURING
THE FIRST HALF OF THIS EVENING.

THE SMALL CRAFT ADVISORY CONTINUES THROUGH THE OVERNIGHT FOR THE
MARYLAND CHESAPEAKE BAY SOUTH OF POOLES ISLAND AND THE TIDAL
POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT.

THE COMBINATION OF VERY LOW FUEL MOISTURE...GUSTY WINDS AND LOW
RELATIVE HUMIDITY WILL ENHANCE THE THREAT FOR THE SPREAD OF
WILDFIRES LATE THIS MORNING INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY FOR THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-121200-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
208 PM EDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN THROUGH THE EARLY EVENING FOR CENTRAL
VIRGINIA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCRFWLWX/
FOR FURTHER DETAILS.

THE COMBINATION OF VERY LOW FUEL MOISTURE...GUSTY WINDS AND LOW
RELATIVE HUMIDITY WILL ENHANCE THE THREAT FOR THE SPREAD OF
WILDFIRES LATE THIS MORNING INTO EARLY THIS EVENING EAST OF THE
ALLEGHENY HIGHLANDS.

A FREEZE WARNING IS IN EFFECT LATE TONIGHT FOR THE POTOMAC
HIGHLANDS AND PORTIONS OF THE SHENANDOAH VALLEY. REFER TO THE
LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FREEZE WATCH IS IN EFFECT EARLY FRIDAY MORNING FOR THE POTOMAC
HIGHLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:29 AM EDTSmall Craft AdvisoryLWX13 hr
Apr 11, 5:06 AM EDTSmall Craft AdvisoryLWX39 hr
Apr 11, 6:51 AM EDTRed Flag WarningLWXAlbemarle, Augusta, Nelson, City of Staunton13 hr
Apr 11, 1:45 PM EDTFreeze WatchLWXHighland15 hr
Apr 11, 1:45 PM EDTFreeze WarningLWXHighland, Nelson, Page, Rockingham, Shenandoah, City of Harrisonburg and 2 more19 hr
Apr 11, 2:05 PM EDTGale WarningLWX4 hr
Apr 11, 2:05 PM EDTSmall Craft AdvisoryLWX4 hr
Apr 11, 6:02 PM EDTSmall Craft AdvisoryLWX26 hr

Nearby

Gale Warnings in Virginia, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.